Page 1 of 2 12 LastLast
Results 1 to 12 of 13
  1. #1
    abey042000 is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    252

    Default Duragesic/Fentanyl Patches-Cutting eating the med.

    Hello everyone. I would appreciate if someone could give me some info. on this subject. My husband's friend has been prescribed these fentanyl duragesic patches for pain 100mg per every 3 days. Well she says that they dont help her chronic pain, the first time she applied them, so she told us that she started cutting them and is sucking the medicine out of them to get her pain relief. She did tell me that she's not taking it all at once, in fact very little at a time, making one patch last her 2 days, by doing this method. Is there a serious risk of doing this? Is this a fatal method? She has never in the past been a "drug-taking" person at all, but now has went to this extent. Is this dangerous for her to do, even though she says this way gives her pain relief? I hope someone can give me some information on this subject. I am just concerned for her, as she has never had any drug probs. in the past now she's took it to this extent.
    ~Abey~

  2. #2
    cpp
    cpp is offline Senior Member
    Join Date
    Oct 2004
    Location
    , California, .
    Posts
    1,036

    Default

    This is not an okay way to get pain relief. Yes, many people have died from sucking the gel out of fentanyl patches. I would advise her not to suck the gel out of them. I am also a chronic pain patient and if the meds weren't giving her relief then she needs to contact her doctor and tell him/her it isn't working.
    Good Luck!
    Sarah

  3. #3
    imported_n/a Guest

    Default

    Also talk with Slingblade on here...look him up under Members and send him an email. This was his drug of choice and he might be able to really help you with the matter.

    Best of luck to your friend,
    Beth

    It is what it is.

  4. #4
    abey042000 is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    252

    Default

    Thank you so much for your insight Amazing~ I sent him an email, so once again thanks. I know there isnt as much usage of this drug as there is other pain meds, so I was hoping someone could help. I hope i hear from him soon! Take care and god bless you!

  5. #5
    slingblade's Avatar
    slingblade is offline Senior Member
    Join Date
    Sep 2004
    Location
    , , .
    Posts
    4,235

    Default

    Hi Abey, I recieved your email.

    The patient information says that fentanyl is at least 10 times stronger than heroin. Some websites claim it is up to 100 times stronger than heroin.

    Sarah isn't exaggerating, your friend could die. Fentanyl doses are measured in mcg, (millionths of a gram) not milligrams.

    At the very least, you friend is looking at a long drawn-out nightmare detox and withdrawal from the fentanyl. Even if it is offering her some pain relief now, it won't work forever. She'll end up feeling like crap 24 hours a day, and won't be able to quit easily.

    If she's honestly doing this simply for pain relief, it isn't working, or won't work for long, and she really is risking her life.

    Mike


    To be what we are, and to become what
    we are capable of becoming, is the only end of life.

    -- Robert Louis Stevenson

  6. #6
    imported_n/a Guest

    Default

    Thanks Mike for responding. I just knew that this was your "department" when it comes to the fentanyl patches.

    Hope you're well.
    Beth

    It is what it is.

  7. #7
    abey042000 is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    252

    Default

    Sling~
    Thanks for the prompt response. I will let her know of this danger as well. Also she should try something diffrent from her physician. Have u used the patches properly in the past, or like she's doing? How do u measure mcg's compared to the mg's? I myself have never heard of the mcg's before and I'm a nurse's aide. How could she tell what's enough and what's to much? Thanks again for your response. I'll be waiting to hear back from you so that I can give her this info. as well. Greatly Appreciated!:)

  8. #8
    slingblade's Avatar
    slingblade is offline Senior Member
    Join Date
    Sep 2004
    Location
    , , .
    Posts
    4,235

    Default

    I ate the gel from the patches to get high. I wound up being either passed out or in withdrawal 24 hours a day. Dropping lit cigarettes, spilling my coffee. etc. I have to be offline for a couple days. I'll post my fentanyl adventure on here when I get back on.

    One mcg is 1 millionth of a gram. 1 milligram is 1 thousandth of a gram. so 100 mcg is still only 1 10th of a gram (Hope my quick math is correct.) So fentanyl is strong stuff. Deadly stuff. There is no safe way to measure how much you're taking when you ingest the gel. Your friend is in serious trouble. I doubt that her doctor, if presented with these facts will prescribe fentanyl to her anymore. You friend may never have had a drug problem in the past, but she has one now.

    Mike

  9. #9
    abey042000 is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    252

    Default

    Thanks sling!
    I will have a talk with her, actyally today! I hope u do post your story, I would like to read it. I am looking forward to hearing more from you.:D

  10. #10
    cpp
    cpp is offline Senior Member
    Join Date
    Oct 2004
    Location
    , California, .
    Posts
    1,036

    Default

    Actually, I was thinking she should just go in and say that the patches werent working well, not that she was sucking the gel. He most defintaley wouldnt give her meds anymore because doing that is a HUGE red-flag for an addiction problem. People who need pain relief probably wouldnt do that.
    Let us know what she says.
    Sarah

  11. #11
    slingblade's Avatar
    slingblade is offline Senior Member
    Join Date
    Sep 2004
    Location
    , , .
    Posts
    4,235

    Default

    Probably the best idea, Sarah. I'd hate to see someone end up in major WD and in severe pain besides. Most pain drs. won't prescribe fentanyl unless someone has built up significant opiate tolerance.

    Abey, Your friend is building tolerance.I doubt her dr. will supply her with enough patches to continue to provide relief for very long. There is a sort-of fentanyl lollypop called "Actiq" that is actually intended for immideate pain relief rather than continuous like the patches. Maybe she could ask her dr. about it. Please strongly encourage your friend to cease eating the gel. It won't work for her pain for very long, and by then her tolerance will be so high that any dose high enough to have an affect will be in the lethal range.

    Mike

    To be what we are, and to become what
    we are capable of becoming, is the only end of life.

    -- Robert Louis Stevenson

  12. #12
    abey042000 is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    252

    Default

    Sling~
    Thanks for the information and advice I sure will her know! If I any any other questions regarding i'll be sure to hunt u down. Thanks so much and the lord be with you hon.;)

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.